Missouri, 2011Drought in Missouri, February 1 to 28, 2011
February 1 to 28, 2011 · NWS MEG · 2 events in 2 counties and zones
Much needed precipitation during the month of February relaxed drought conditions across the Missouri Bootheel. However, severe (D2) drought conditions remained across the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much needed precipitation during the month of February relaxed drought conditions across the Missouri Bootheel. However, severe (D2) drought conditions remained across the area. The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 31, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jan 31, 11:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CST MON JAN 31 2011
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 909 PM CST MON JAN 31 2011/
UPDATE...
A LOW PRESSURE SYSTEM IS BEGINNING TO DEVELOP TONIGHT OVER NORTH
TEXAS. RAIN IN ASSOCIATION WITH THE LOW WILL BEGIN TO SPREAD
NORTHEASTWARD INTO THE MIDSOUTH DURING THE OVERNIGHT HOURS AND
WILL LIKELY REACH EASTERN ARKANSAS SHORTLY BEFORE 12Z. UNTIL
THEN...JUST EXPECT PATCHY LIGHT DRIZZLE TO OCCUR OVER THE AREA. TEMPERATURES
WILL STAY NEARLY STEADY IN THE MID 40S TO THE MID 50S OVERNIGHT.
CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED.
KRM
PREV DISCUSSION... /ISSUED 407 PM CST MON JAN 31 2011/
DISCUSSION...FORECAST FOCUS ON LARGE AND COMPLEX WINTER STORM
TUESDAY AND TUESDAY NIGHT.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
LOW PRESSURE THAT WILL BRING A MASSIVE WINTER STORM WITH WIDESPREAD
BLIZZARD CONDITIONS TO LOCATIONS JUST NORTHWEST OF THE MIDSOUTH IS
NOW DEVELOPING OVER WEST TEXAS. THE ASSOCIATED 500 MB LOW IS
PUSHING INTO WESTERN NEW MEXICO AND WILL CONTINUE ITS EASTWARD
TREK THROUGH TONIGHT.
SOME BREAKS IN THE CLOUD COVER HAVE ALLOWED TEMPERATURES TO SPIKE
INTO THE 60S IN SOME PLACES TODAY...WHILE OTHERS REMAIN IN THE 50S
AND OTHERS IN NORTHEAST ARKANSAS STUCK IN THE LOWER 40S. THINK THE
EXTENSIVE CLOUDINESS WILL CONTINUE OVERNIGHT WITH A STRENGTHENING
SOUTHEAST FLOW DEVELOPING. THUS...TEMPERATURES SHOULD REMAIN
STEADY TONIGHT. DRY AIR IN THE MID LEVELS AND ABOVE SHOULD
PREVENT MUCH RAIN FROM FORMING SO REDUCED POPS CLOSE TO MOS
GUIDANCE VALUES.
THE 500 MB WAVE AND ASSOCIATED DEVELOPING LOW PRESSURE WILL PUSH
INTO EASTERN TEXAS EARLY TUESDAY. THE TIGHTENING BAROCLINIC ZONE
LOCATED FROM CENTRAL ARKANSAS NORTHEAST INTO INDIANA...RESULTING
FROM A STRONG 1050 MB HIGH BUILDING IN THE PLAINS...WILL FORCE THE
LOW TO TRACK ACROSS SOUTHERN AND EASTERN ARKANSAS/THE MISSOURI
BOOTHEEL...AND SOUTHERN ILLINOIS TUESDAY AFTERNOON AND EVENING.
RAPID PRESSURE FALLS TUESDAY AFTERNOON WILL YIELD STRENGTHENING
SOUTHEAST WINDS THROUGH THE DAY...WHICH SHOULD REACH SUSTAINED 25
MPH BY 18Z.
SHOWERS AND THUNDERSTORMS WILL RAPIDLY BECOME WIDESPREAD TUESDAY
FROM SOUTHWEST TO NORTH EAST. POTENTIAL FOR SEVERE IS STILL
THERE...MAINLY SOUTH OF I-40 WHERE THE BEST CHANCES OF OBTAINING
WARM SECTOR QUALITY AIR WILL RESIDE. 12Z NAM INDICATES A FEW
HUNDRED JOULES OF CAPE TUESDAY AFTERNOON AHEAD OF THE FRONT. THE
GFS AND ECMWF ARE A BIT MORE MEAGER PROBABLY AS A RESULT FROM A
CONVECTING PROFILE. ITS ALWAYS TRICKY ASSESSING THE INSTABILITY
POTENTIAL WITH WIDESPREAD SHOWERS ONGOING. INCREDIBLY STRONG SHEAR
VALUES ARE A SLAM DUNK WITH MODELS INDICATING 50-60 KT 0-1 KM
SHEAR AND 60+ KT 0-3 KM SHEAR. 0-3 KM HELICITY IS ALSO ON THE
ORDER OF ABOUT 700 M2/S2. NEEDLESS TO SAY IF WE CAN GET ANY
INSTABILITY WE WILL BE IN TROUBLE...BUT THE THREAT IS TOO
CONDITIONAL TO MENTION IN THE FORECAST ATTM. SPC DAY 2 OUTLOOK
BRINGS SLIGHT RISK UP TO THE TN/MS STATE LINE AND THIS LOOKS GOOD.
MAIN THREATS WILL BE DAMAGING WINDS...BUT A TORNADO WILL BE
POSSIBLE AS WELL.
THE DRY SLOT WILL QUICKLY SURGE IN BY 00Z AND MOST OF THE PRECIP
WILL SHUT OFF BY THEN...EXCEPT PERHAPS BY THE TN RIVER AND ACROSS
THE FAR NORTH. FALLING SURFACE TEMPERATURES TUESDAY AFTERNOON
COULD BRING ICING ISSUES TO THE FAR NORTHWEST...SPECIFICALLY
RANDOLPH AND LAWRENCE COUNTIES AROUND 00Z. COORDINATED WITH LZK
AND PAH AND ISSUED A WINTER WEATHER ADVISORY FOR THE SHORT PERIOD
OF FREEZING RAIN OR SLEET LATE TUESDAY AFTERNOON AND EARLY TUESDAY
EVENING FOR THOSE COUNTIES.
STRONGEST WINDS SHOULD ARRIVE TUESDAY EVENING BEHIND THE FRONT
WITH RAPID PRESSURE RISES. COULD SEE GUSTS BETWEEN 40 AND 50 MPH.
POSTED A WIND ADVISORY TUESDAY AFTERNOON AND TUESDAY NIGHT...FOR
THE ENTIRE MIDSOUTH.
BETWEEN THE STRONG WIND AND THE FALLING TEMPS...COULD SEE WIND
CHILLS APPROACH ZERO OVER NORTHEAST ARKANSAS TUESDAY NIGHT.
HIGH PRESSURE WILL BUILD IN WEDNESDAY WITH DIMINISHING WINDS BUT
COLD TEMPERATURES PREVAILING THROUGH WEDNESDAY NIGHT. WEDNESDAY
NIGHT LOOKS COLD WITH SOME NORTHERN SECTIONS APPROACHING WIND
CHILL ADVISORY CRITERIA AGAIN.
LONG TERM..THURSDAY THROUGH MONDAY.
HIGH PRESSURE WILL GRADUALLY WEAKEN THURSDAY AS A SHEARED 500 MB
WAVE APPROACHES THE MIDSOUTH. LOW PRESSURE WILL DEVELOP IN THE
GULF THURSDAY NIGHT AND TRACK ACROSS THE FLORIDA PANHANDLE FRIDAY
OR FRIDAY NIGHT. THIS SYSTEM MAY SPREAD ENOUGH MOISTURE INTO THE
MIDSOUTH TO PRODUCE SOME RAIN AND SNOW FRIDAY. BEST CHANCES APPEAR
TO BE ACROSS NORTHERN MS ATTM. COLDER AIR ARRIVING FRIDAY EVENING
COULD TURN THE REMAINING MIX TO ALL SNOW BUT AT THIS POINT
ACCUMULATIONS DONT LOOK IMPRESSIVE.
A SOUTHWESTERLY FLOW WILL QUICKLY ESTABLISH ITSELF SATURDAY AND
SUNDAY. SHOULD SEE A NICE WARM UP AGAIN AS 925 MB TEMPS RISE TO
ABOUT +5C SUNDAY.
A SYSTEM LOOKS LIKE IT WILL DEVELOP NEAR THE MIDSOUTH BY NEXT MONDAY.
ECMWF SUGGESTS A SIMILAR SYSTEM TO THE ONE EARLY THIS WEEK COULD
FORM AS A 1050 MB HIGH BUILDS INTO THE PLAINS. LOOKS LIKE WE WILL
BE ON THE WARM SIDE OF THE SYSTEM...SO KEPT THINGS AS RAIN.
MUCH COLDER AIR SHOULD ARRIVE BEHIND THE SYSTEM JUST AFTER THE
PERIOD.
BORGHOFF
&&
.AVIATION...
06Z TAF CYCLE
DEVELOPING LOW PRESSURE WILL SLIDE NORTHEAST ALONG A STATIONARY
FRONT DRAPED ACROSS THE MID SOUTH OVER THE NEXT 24 HOURS.
GENERALLY MVFR CIGS WILL DETERIORATE OVER THE NEXT FEW HOURS AND
BECOME IFR. SOME PATCHY DRIZZLE AND LIGHT FOG WILL ALSO OCCUR
OVERNIGHT RESULTING IN MVFR VSBYS AS WELL. RAIN WILL MOVE INTO THE
REGION AFT 01/13Z RESULTING IN IFR VSBYS AND LIFR CIGS AT TIMES
THROUGH ABT 02/00Z. WILL MENTION VCTS DUE TO SOME ELEVATED
INSTABILITY AT KMEM...KMKL AND KTUP AFT 01/20Z. AT KMEM...KMKL
AND KTUP WINDS WILL GENERALLY BE LIGHT E/SE OVERNIGHT INCREASING
TUESDAY MORNING AND GRADUALLY VEERING TO THE S BEFORE SHIFTING
SHARPLY TO THE WNW AND INCREASING AFTER THE LOW PASSES BY FROM
01/23Z-02/02Z. NORTH OF THE FRONT...WINDS WILL BE NE AT KJBR
THROUGH MOST OF THE DAY...SHIFTING TO WNW AND INCREASING AFTER THE
LOW PASSES AROUND 02/00Z. CIGS AND VSBYS WILL IMPROVE AS WINDS
SHIFT AROUND AS WELL.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 65 24 32 / 30 100 50 10
MKL 50 65 25 31 / 30 100 70 10
JBR 43 47 23 28 / 50 100 50 10
TUP 51 68 26 36 / 20 100 60 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 3 PM TO 9 PM CST TUESDAY FOR
LAWRENCE-RANDOLPH.
WIND ADVISORY FROM NOON TUESDAY TO 6 AM CST WEDNESDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM NOON TUESDAY TO 6 AM CST WEDNESDAY FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM NOON TUESDAY TO 6 AM CST WEDNESDAY FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY FROM NOON TUESDAY TO 6 AM CST WEDNESDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 31, 4:18 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CST MON JAN 31 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
418 PM CST MON JAN 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A LARGE STORM SYSTEM WILL DEVELOP OVER THE SOUTHERN PLAINS AND
PUSH ACROSS THE MID SOUTH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM
WILL LIKELY BRING A VARIETY OF INCLEMENT WEATHER TO THE MID SOUTH
INCLUDING THE POTENTIAL FOR HEAVY RAINFALL...WINDY CONDITIONS...
SEVERE THUNDERSTORMS...AND SOME WINTRY PRECIPITATION.
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH FROM 3 PM
TUESDAY THROUGH 6 AM WEDNESDAY. SUSTAINED WINDS OF 20 TO 30 MPH AND
GUSTS OF 45 MPH ARE LIKELY.
NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE
REGION ON TUESDAY. AS THESE STORMS MOVE RAPIDLY NORTHEASTWARD...A
FEW STORMS MAY BECOME SEVERE. THE GREATEST THREAT AREA FOR SEVERE
STORMS TUESDAY AFTERNOON WILL BE ALONG AND SOUTH OF INTERSTATE 40. A
SLIGHT RISK FOR SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR THESE
LOCATIONS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS
WITH LOCALIZED RAINFALL AMOUNTS UP TO 2 INCHES.
RAIN WILL TURN TO FREEZING RAIN AND POSSIBLY SLEET OVER PORTIONS OF
NORTHEAST ARKANSAS LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING
BEFORE ENDING. A LIGHT GLAZING OF ICE IS EXPECTED OVER LAWRENCE AND
RANDOLPH COUNTIES WHERE A WINTER WEATHER ADVISORY IS IN EFFECT.
THE COMBINATION OF STRONG WINDS AND COLD TEMPERATURES WILL MAKE WIND
CHILL VALUES APPROACH ZERO OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL WEDNESDAY NIGHT. A WIND CHILL ADVISORY MAY BE NECESSARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON.
BORGHOFF
Drought, Dunklin
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions relaxed to severe (D2) conditions.
Drought, Pemiscot
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Extreme (D3) drought conditions relaxed to severe (D2) conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286289, 286291.